Increasing psychosis in a patient switched from clozaril to generic clozapine [1]

Carlos A. Alvarez, Cynthia Mascarenas, I. V.A. Timmerman

Research output: Contribution to journalLetterpeer-review

15 Scopus citations

Abstract

TypeofStudy:A case report of increased psychosis in an elderly paranoid schizophrenia patient switched from Leponex to generic clozapine and who became stable again upon switching back to Leponex. Letters to the editor.

DosageDuration:500 mg daily (200 mg in the morning and 300 mg at bedtime). Duration: more than 4 years.

Results:1 month after the switch, the patient was admitted due to increasing paranoid delusions of being poisoned as well as failure to thrive after refusing to take anything by mouth. His altered mental status was concluded to be due to an exacerbation of schizophrenia. Still, the patient was given the same dose of generic clozapine. He was readmitted the following month for similar symptoms thus treatment was switched back to Leponex. 2 months later, the patient's psychosis was stable.

AdverseEffects:No adverse events were mentioned.

FreeText:The patient had been on a stable condition under Leponex treatment when inadvertently Leponex was switched to generic clozapine.

AuthorsConclusions:This case demonstrates the need for careful consideration before switching to a generic product in fragile patients stabilized with Clozaril.

Indications:1 patient with paranoid schizophrenia.

Patients:One 79-year-old male in/outpatient.

Original languageEnglish (US)
Number of pages1
JournalAmerican Journal of Psychiatry
Volume163
Issue number4
DOIs
StatePublished - Apr 2006

ASJC Scopus subject areas

  • Psychiatry and Mental health

Fingerprint Dive into the research topics of 'Increasing psychosis in a patient switched from clozaril to generic clozapine [1]'. Together they form a unique fingerprint.

Cite this